Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 26, NWS Austin/San Antonio, TX

April 5, 200610 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 5, 2006, 3:33 PM CDT for 10 counties in Texas. It took effect at Apr 6, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:33 PM CDT (20:33 UTC)
In effect from
Apr 6, 2006, 11:00 AM CDT
Expired
Apr 6, 2006, 7:00 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-802 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 052033
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT WED APR 5 2006

...FIRE WEATHER WATCH FOR WEST PART OF SOUTH CENTRAL TEXAS
THURSDAY AFTERNOON FROM NOON TO 6 PM CDT...

.UNSEASONABLY WARM AND VERY DRY CONDITIONS THURSDAY AFTERNOON IS
FORECAST AS A DRY LINE SWEEPS ACROSS THE WEST PART OF SOUTH
CENTRAL TEXAS.  THIS WILL CAUSE HIGH FIRE DANGER FOR VAL VERDE...
EDWARDS...REAL...KINNEY...UVALDE...DIMMIT... ZAVALA...AND
MAVERICK COUNTIES.

TXZ218-228-061000-
/O.CAN.KEWX.FW.A.0019.060406T1700Z-060406T2300Z/
/O.NEW.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
ZAVALA-DIMMIT-
333 PM CDT WED APR 5 2006

...FIRE WEATHER WATCH IS CANCELLED...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. THE FIRE WEATHER WATCH HAS BEEN
CANCELLED FOR THURSDAY AFTERNOON.

NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES FALLING
BELOW 25 PERCENT ARE POSSIBLE FRIDAY MORNING THROUGH AFTERNOON.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ183>185-202-203-217-061000-
/O.UPG.KEWX.FW.A.0019.060406T1700Z-060406T2300Z/
/O.NEW.KEWX.FW.W.0026.060406T1600Z-060407T0000Z/
/O.NEW.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-
333 PM CDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR
THURSDAY. 

WEST TO NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES
FALLING BELOW 25 PERCENT CAN BE EXPECTED LATE THURSDAY MORNING
THROUGH THURSDAY AFTERNOON AND AGAIN FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ171-186>188-061000-
/O.NEW.KEWX.FW.W.0026.060406T1600Z-060407T0000Z/
/O.NEW.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
LLANO-KERR-BANDERA-GILLESPIE-
333 PM CDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

WEST TO NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES
FALLING BELOW 25 PERCENT CAN BE EXPECTED LATE THURSDAY MORNING
THROUGH THURSDAY AFTERNOON AND AGAIN FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ172-173-189>194-204>209-219>225-061000-
/O.NEW.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-
333 PM CDT WED APR 5 2006

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES FALLING
BELOW 25 PERCENT ARE POSSIBLE FRIDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$
4 follow-up statements
000 
WWUS84 KEWX 052037
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 PM CDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

WEST TO NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES
FALLING BELOW 25 PERCENT CAN BE EXPECTED LATE THURSDAY MORNING
THROUGH THURSDAY AFTERNOON ACROSS THE NORTHWESTERN HILL COUNTRY
AND ALONG THE RIO GRANDE PLAINS. THESE CONDITIONS WILL SPREAD TO
ALL OF SOUTH CENTRAL TEXAS ON FRIDAY.

TXZ171-183>188-202-203-217-061000-
/O.CON.KEWX.FW.W.0026.060406T1600Z-060407T0000Z/
/O.CON.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MAVERICK-
337 PM CDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. 

WEST TO NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES
FALLING BELOW 25 PERCENT CAN BE EXPECTED LATE THURSDAY MORNING
THROUGH THURSDAY AFTERNOON AND AGAIN FRIDAY MORNING THROUGH
FRIDAY AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ172-173-189>194-204>209-218>225-228-061000-
/O.CON.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
337 PM CDT WED APR 5 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES FALLING
BELOW 25 PERCENT ARE POSSIBLE FRIDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 060821
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
TODAY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

.A DRYLINE WILL MOVE ACROSS THE REGION TODAY. WEST TO NORTHWEST
WINDS OF AROUND 15 MPH AND RELATIVE HUMIDITIES FALLING BELOW 25
PERCENT CAN BE EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON
ACROSS THE NORTHWESTERN HILL COUNTRY AND ALONG THE RIO GRANDE
PLAINS. THESE CONDITIONS WILL SPREAD TO ALL OF SOUTH CENTRAL TEXAS
ON FRIDAY.

TXZ171-183>188-202-203-217-061600-
/O.CON.KEWX.FW.W.0026.060406T1600Z-060407T0000Z/
/O.CON.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MAVERICK-
321 AM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

WEST TO NORTHWEST WINDS OF AROUND 15 MPH AND RELATIVE HUMIDITIES
FALLING BELOW 25 PERCENT CAN BE EXPECTED LATE THIS MORNING THROUGH
THE AFTERNOON AND AGAIN FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ172-173-189>194-204>209-218>225-228-061600-
/O.CON.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
321 AM CDT THU APR 6 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES FALLING
BELOW 20 PERCENT ARE POSSIBLE FRIDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 062041
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT THU APR 6 2006

...FIRE WEATHER WATCH HAS BEEN CANCELLED FOR EASTERN PORTIONS
OF SOUTH CENTRAL TEXAS...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT TODAY 
FOR PORTIONS OF THE HILL COUNTRY AND RIO GRANDE VALLEY DUE
TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

...RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT 
FRIDAY FOR MOST OF SOUTH CENTRAL TEXAS DUE TO VERY LOW RELATIVE
HUMIDITIES AND BREEZY WINDS...

.A DRYLINE IS PUSHING SOUTHEAST INTO SOUTH CENTRAL TEXAS...
WITH LOW RELATIVE HUMIDITIES AND GUSTY WINDS BEHIND IT. WINDS
WILL DECREASE THIS EVENING...BUT THIS DRY AIR IS FORECAST TO 
PUSH EAST ACROSS ALL OF SOUTH CENTRAL TEXAS ON FRIDAY. VERY LOW 
RELATIVE HUMIDITIES AND BREEZY WINDS CAN BE EXPECTED ACROSS
THE WESTERN HALF BY 10 AM AND THEN ACROSS THE EASTERN HALF AROUND
12 NOON. 

TXZ193-194-208-209-225-062145-
/O.CAN.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
BASTROP-LEE-CALDWELL-FAYETTE-LAVACA-
341 PM CDT THU APR 6 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE FIRE WEATHER WATCH. A RED FLAG WARNING IS NOT NEEDED DUE TO 
GREEN-UP IN THESE COUNTIES.

$$

TXZ171-183>188-202-203-217-070000-
/O.UPG.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
/O.NEW.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
/O.CON.KEWX.FW.W.0026.000000T0000Z-060407T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MAVERICK-
341 PM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY DUE 
TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ172-173-189>192-204>207-218>224-228-070015-
/O.UPG.KEWX.FW.A.0020.060407T1500Z-060408T0000Z/
/O.NEW.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-MEDINA-BEXAR-COMAL-
GUADALUPE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
DIMMIT-
341 PM CDT THU APR 6 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY DUE
TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 070009
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM CDT THIS EVENING FOR
PORTIONS OF THE HILL COUNTRY AND RIO GRANDE VALLEY DUE TO LOW RELATIVE
HUMIDITIES AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH...

...RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
MOST OF SOUTH CENTRAL TEXAS DUE TO VERY LOW RELATIVE HUMIDITIES
AND BREEZY WINDS...

.A DRYLINE IS PUSHING SOUTHEAST INTO SOUTH CENTRAL TEXAS... WITH
LOW RELATIVE HUMIDITIES AND GUSTY WINDS BEHIND IT. WINDS WILL
SLOWLY DECREASE LATER THIS EVENING...BUT THIS DRY AIR IS FORECAST
TO PUSH EAST ACROSS ALL OF SOUTH CENTRAL TEXAS ON FRIDAY. VERY LOW
RELATIVE HUMIDITIES AND BREEZY WINDS CAN BE EXPECTED ACROSS THE
WESTERN HALF BY 10 AM AND THEN ACROSS THE EASTERN HALF AROUND 12
NOON.

TXZ171-183>188-202-203-217-070300-
/O.EXP.KEWX.FW.W.0026.000000T0000Z-060407T0000Z/
/O.NEW.KEWX.FW.W.0028.060407T0009Z-060407T0300Z/
/O.CON.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MAVERICK-
709 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXTENDED
THE RED FLAG WARNING AND IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM
CDT FRIDAY.

THE VERY DRY GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST
LONGER AND THEREFORE THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL
10 PM THIS EVENING. HUMIDITIES IN THE 15 TO 20 PERCENT RANGE WILL
SLOWLY RISE AFTER SUNSET

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ172-173-189>192-204>207-218>224-228-070815-
/O.CON.KEWX.FW.W.0027.060407T1500Z-060408T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-MEDINA-BEXAR-COMAL-
GUADALUPE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
DIMMIT-
709 PM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY AS DRY NORTHWEST WINDS INCREASE AND HUMIDITIES AGAIN LOWER
BELOW 25 PERCENT ACROSS MUCH OF SOUTH CENTRAL TEXAS THE HILL
COUNTRY ON FRIDAY.  

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 12:54 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 5, 12:54 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 PM CDT WED APR 5 2006

.AVIATION...
EXPECT TYPICAL SPRING WEATHER WITH MVFR CEILINGS MAINLY FROM
MIDNIGHT TO NOON AND VFR CONDTIONS OTHERWISE. A STRONG LOW LEVEL
JET COULD CREATE SOME BRIEF WIND SHEAR FROM 05Z TO 12Z BUT SURFACE
WINDS WILL GENERALLY FOLLOW THE SAME DIRECTION FOR MOST AREAS.
ACROSS THE WESTERN AREAS INCLUDING DRT, DIRECTIONAL WIND SHEAR IS
POSSIBLE AROUND DAYBREAK, BUT SPEED SHEAR SHOULD BE LESS. THUS WILL
WAIT FOR THE EVENING SHIFT TO ADD LLWS IF NECESSARY. LOW CLOUD
RETURN SHOULD OCCUR AT A SIMILAR TIME TO WHAT WAS SEEN LAST NIGHT
HOWEVER, CLOUDS COMPARED TO THIS MORNING SHOULD INTO THE VFR
CATEGORY A FEW HOURS EARLIER TOMORROW MORNING DUE TO MIXING OF DRY
WESTERLY WINDS FROM ALOFT.

&&

.PREV DISCUSSION... (ISSUED 1107 AM CDT WED APR 5 2006)

UPDATE...
HAVE UPDATED TEMPERATURE AND SKY COVER GRIDS TO REFLECT SLOWER
DIURNAL WARMING OUT WEST DUE TO INCREASED STRATUS AND SLIGHTLY
LOWER DEWPOINTS/RELATIVE HUMIDITIES AS THEY ARE SHOWING SIGNS OF
MIXING LOWER. ALSO, HAVE INTRODUCED MENTION OF SLIGHT CHANCE OF
STORMS ACROSS VAL VERDE COUNTY. STORMS SHOULD FORM ALONG DRYLINE
AND OVER THE SIERRA MADRE WITH STEERING FLOW TAKING THEM AS FAR
EAST AS THE LAKE AMISTAD TO JUNO AREAS BEFORE DISSIPATION AS THEY
ENCOUNTER STRONGER CAP. OTHERWISE, ONGOING SOUTH CENTRAL TEXAS
FORECASTS ON TRACK.

PREV DISCUSSION... (ISSUED 700 AM CDT WED APR 5 2006)

DISCUSSION...
UNSEASONABLY WARM CONDITIONS EXPECTED TO PREVAIL THROUGH FRIDAY. H5
TROF MOVING JUST NORTHWEST TO NORTH OF SOUTH CENTRAL TEXAS THURSDAY
AND THURSDAY NIGHT MAY BRING SLIGHT CHANCE OF SHOWERS OR
THUNDERSTORMS TO NORTH PART OF CWA THURSDAY AFTN AND EVENING.
FIRE WEATHER WATCH HAS BEEN POSTED FOR THE WEST PART OF
SOUTH CENTRAL TEXAS FOR THURSDAY AFTERNOON...WHERE VERY DRY
AND WARM CONDITIONS ARE FORECAST.

IN WAKE OF THE 500 HPA TROF ON FRIDAY...DRY AND WARM DAY IS
FORECAST...AS AFTERNOON HIGHS WARMUP TO SUMMER LIKE LEVELS AGAIN.
VERY DRY CONDITIONS ARE EXPECTED FOR ALL OF SOUTH CENTRAL TEXAS
FRIDAY WITH HIGH FIRE DANGER.  EXPECT COOLER AIR TO FOLLOW FRIDAY
NIGHT AND SATURDAY...MAKING DAYTIME HIGHS ABOUT 10 TO 15 DEGREES
LESS WARM ON SATURDAY...AND BRINGING COOL OVERNIGHT LOWS FRIDAY
NIGHT AND SATURDAY NIGHT. AFTERNOON HIGHS EXPECTED TO SHOW WARMING
TREND SUNDAY AFTERNOON TO THE EARLY AND MID PART OF NEXT WEEK.
INCREASING HUMIDITY IS FORECAST IN THE EARLY PART OF NEXT
WEEK...AS H5 TROF PASSES JUST NORTHWEST OF AREA TUESDAY AFTERNOON
AND EVENING. AS A RESULT SHOWS SLIGHT CHANCE FOR SHOWERS OR
THUNDERSTORMS NORTHWEST PART OF CWA TUESDAY AFTN AND EVENING. AT
SOME POINT LATE NEXT WEEK...MEDIUM RANGE FORECASTS CONTINUE TO
PAINT A PICTURE OF SPRING WX SYSTEM COMING FAR ENOUGH SOUTH TO
BRING CHANCE OF SHOWERS.

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING COUNTIES: DIMMIT... EDWARDS... KINNEY... MAVERICK...
REAL... UVALDE... VAL VERDE... AND ZAVALA.

&&

04/18
Hazardous weather outlook, Apr 5, 8:45 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 AM CDT WED APR 5 2006

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
845 AM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A FIRE WEATHER WATCH FOR THE WEST PART OF SOUTH CENTRAL
TEXAS THURSDAY AFTERNOON FOR BREEZY AND DRY WEST WINDS. A FIRE
WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE
FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA.

THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE NORTHERN
PART OF SOUTH CENTRAL TEXAS THURSDAY AFTERNOON AND EVENING. VERY
DRY AND WARM CONDITIONS ON FRIDAY...WITH WEST WINDS 10 TO 20
MPH...WILL PRODUCE HIGH FIRE DANGER FOR SOUTH CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 6:37 AM CDTFire Weather WatchEWXDimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more9 hr
Apr 5, 3:33 PM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more24 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.